MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30367473) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 3.5mm x 5.0cm orbit galaxy complex xtrasoft coil (640cx3505 / 30367473) was the first coil chosen; it was reported that the coil could not be advanced nor retracted by the physician.The physician removed the coil and the concomitant microcatheter at the same time.After the coil was removed, inspection was performed, and the coil was observed to be in stretched condition.The physician used another 3.5mm x 5.0cm orbit galaxy complex xtrasoft coil as a replacement and the procedure was successfully completed.There was no report of patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 08/10/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 3.5mm x 5.0cm orbit galaxy complex xtrasoft coil (640cx3505 / 30367473) was the first coil chosen; it was reported that the coil could not be advanced nor retracted by the physician.The physician removed the coil and the concomitant microcatheter at the same time.After the coil was removed, inspection was performed, and the coil was observed to be in stretched condition.The physician used another 3.5mm x 5.0cm orbit galaxy complex xtrasoft coil as a replacement and the procedure was successfully completed.There was no report of patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3.5mm x 5.0cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.No damage was noted on the device.A microscopic inspection followed.The embolic coil is still inside the introducer and in good condition.Functional evaluation: a lab sample prowler select plus microcatheter was flushed with a lab sample syringe.After flushing the returned device was introduced into the microcatheter; there was no resistance / friction experienced when the device was advanced through the microcatheter.The device advanced without issue.A review of manufacturing documentation associated with this lot (30367473) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 3.5mm x 5.0cm orbit galaxy complex xtrasoft coil was the first coil used for the procedure, but it could not be advanced nor retracted by the physician.The complaint device was then removed with the concomitant microcatheter, upon inspection after removal, the coil was observed in stretched condition.The reported issues related to advancement / retraction and of the condition of the device being stretched was not confirmed based on the inspection and functional evaluation performed on the returned device.No damage was observed on the coil introducer and the embolic coil.The device was introduced into a lab sample microcatheter and it advanced without any difficulty.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10353370
Report Number3008114965-2020-00286
Device Sequence Number17010109
Product Code KRD
UDI-Device Identifier10886704030683
UDI-Public10886704030683
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number640CX3505
Device Catalogue Number640CX3505
Device Lot Number30367473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/12/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1